MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LCP PROXIMAL HUMERUS PLATE-STANDARD 3H SHAFT/90MM; APPLIANCE,FIXATION,NAIL/BLADE/ PLATE COMBO, SINGLE COMPONENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LCP PROXIMAL HUMERUS PLATE-STANDARD 3H SHAFT/90MM; APPLIANCE,FIXATION,NAIL/BLADE/ PLATE COMBO, SINGLE COMPONENT
Model Number 241.901
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: investigation flow: functional/device interaction.Visual inspection: the 3.5 lcp proximal hum pl-std 3h sft/90 (p/n: 241.901, lot number: 89p1948) was received at us cq.Visual inspection of the complaint device had no damage or issues observed.Functional test: a functional assessment was unable to be performed on the complaint device due to no mating devices being returned.The complaint was not able to be replicated.Dimensional inspection: a dimensional inspection was not performed since it was not applicable to the complaint condition.Document/specification review: (b)(4) (current and manufactured) was reviewed.No design issues or discrepancies were identified.The complaint is not confirmed.Investigation conclusion: this complaint is not confirmed as no functional test could be performed and no damage or issues were observed.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part number: 241.901-us, lot number: 89p1948, manufacturing site: (b)(4), release to warehouse: february 10, 2021.A manufacturing record evaluation was performed for the finished device lot number and no non-conformance's were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent for a surgery.During open reduction internal fixation proximal humerus, plate was in situ with several locking screws in place proximally.While attempting to reduce the plate to the bone, the threaded locking towers would not stay engaged in the plate.Plate was removed, periarticular proximal humerus plate was used instead.The surgery was delayed for 10 minutes.The procedure was successfully completed.There were no patient consequences reported.Concomitant devices reported: unknown locking screws (part# unknown; lot# unknown; quantity: unknown).This complaint involves two (2) devices.This report is for (1) 3.5mm lcp® proximal humerus plate-standard 3h shaft/90mm.This report is 1 of 4 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D7a: unknown.
 
Event or Problem Description
It was also reported that three (3) locking screws were involved in the most proximal of the three shaft holes.The surgeon was unable to get any of the screws to engage in the threaded portion of the plate.Those locking screws were later tested on a six-hole locking compression (lcp) plate and were verified to successfully lock into that plate.

Brand Name
3.5MM LCP PROXIMAL HUMERUS PLATE-STANDARD 3H SHAFT/90MM
Common Device Name
APPLIANCE,FIXATION,NAIL/BLADE/ PLATE COMBO, SINGLE COMPONENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11679907
Report Number2939274-2021-01898
Device Sequence Number3099675
Product Code KTW
UDI-Device Identifier10886982167620
UDI-Public(01)10886982167620
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K011815
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number241.901
Device Catalogue Number241.901
Device Lot Number89P1948
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2021
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer05/20/2021
Initial Report FDA Received Date04/16/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: LOCKING; UNK - SCREWS: TRAUMA; UNK - SCREWS: LOCKING; UNK - SCREWS: TRAUMA
Patient Age67 YR